Alert archive / Nebraska / River Flood Warnings in 2017
River Flood Warning 7, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at May 20, 2017, 4:31 AM CDT for Cass County, Nebraska. It took effect at May 20, 2017, 9:49 AM CDT. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- May 20, 2017, 4:31 AM CDT (09:31 UTC)
- In effect from
- May 20, 2017, 9:49 AM CDT
- Expired
- May 21, 2017, 7:00 PM CDT
- In force
- 33 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cass County, NE
The radar
The Omaha radar (KOAX), 41 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Salt Creek near Greenwood (GRNN1). The gauge peaked at 22.52 ft at May 20, 2017, 8:00 AM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06803555, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
699
WGUS43 KOAX 200931
FLWOAX
BULLETIN - IMMEDIATE BROADCAST REQUIRED
Flood Warning
National Weather Service Omaha/Valley Nebraska
431 AM CDT Sat May 20 2017
...The National Weather Service in Omaha has issued a flood warning
for the following river in Nebraska...
Wahoo Creek At Ithaca affecting Saunders County.
Salt Creek At Greenwood affecting Cass County.
Salt Creek At Ashland affecting Saunders County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through areas where water covers the road. The
water depth may be too great to allow your vehicle to pass safely.
Turn around...don't drown!
Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax
&&
NEC155-202131-
/O.NEW.KOAX.FL.W.0006.170520T1105Z-170521T2302Z/
/ITHN1.1.ER.170520T1105Z.170520T1800Z.170521T0502Z.NR/
431 AM CDT Sat May 20 2017
The National Weather Service in Omaha has issued a
* Flood Warning for
The Wahoo Creek At Ithaca.
* until Sunday evening...or until the warning is cancelled.
* At 3:15 AM Saturday the stage was 17.8 feet...or 1.2 feet below
flood stage.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage this morning and continue to
rise to near 21.3 feet this afternoon. The river will fall below
flood stage Sunday evening.
* Impact...at 21.0 feet...Homes near the gage site may be threatened
with the flood waters.
&&
LAT...LON 4118 9659 4119 9657 4110 9644 4109 9646
$$
NEC025-202131-
/O.NEW.KOAX.FL.W.0007.170520T1449Z-170522T0000Z/
/GRNN1.1.ER.170520T1449Z.170520T1800Z.170521T0600Z.NO/
431 AM CDT Sat May 20 2017
The National Weather Service in Omaha has issued a
* Flood Warning for
The Salt Creek At Greenwood.
* from this morning to Sunday evening...or until the warning is
cancelled.
* At 3:15 AM Saturday the stage was 16.6 feet...or 3.4 feet below
flood stage.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage late this morning and continue
to rise to near 20.9 feet by this afternoon. The river will fall
below flood stage Sunday evening.
* Impact...at 20.0 feet...Additional lowland flooding continues.
Downstream at Ashland and its outskirts; both become threatened
with high water.
&&
LAT...LON 4101 9644 4101 9641 4095 9643 4090 9658
4090 9665
$$
NEC155-202131-
/O.NEW.KOAX.FL.W.0008.170520T1230Z-170522T1509Z/
/ASDN1.1.ER.170520T1230Z.170521T0000Z.170521T2109Z.NO/
431 AM CDT Sat May 20 2017
The National Weather Service in Omaha has issued a
* Flood Warning for
The Salt Creek At Ashland.
* from this morning to Monday morning...or until the warning is
cancelled.
* Flood stage is 16.0 feet.
* Forecast...the river is forecast to have a maximum value of 19.2
feet this evening. The river will fall below flood stage Monday
morning.
* Impact...at 19.0 feet...The local high school grounds on the left
bank downstream of the gage, and Willow Point cabins toward the
mouth of the creek begin to flood.
&&
LAT...LON 4104 9642 4106 9632 4104 9631 4101 9641
4101 9644
$$3 follow-up statements
618
WGUS83 KOAX 201547
FLSOAX
Flood Statement
National Weather Service Omaha/Valley Nebraska
1047 AM CDT Sat May 20 2017
...The Flood Warning continues for...
Wahoo Creek At Ithaca affecting Saunders County.
Salt Creek At Greenwood affecting Cass County.
Salt Creek At Ashland affecting Saunders County.
...The Flood Warning continues for...
Wahoo Creek At Wahoo affecting Saunders County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through areas where water covers the road. The
water depth may be too great to allow your vehicle to pass safely.
Turn around...don't drown!
Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax
&&
NEC155-210647-
/O.CON.KOAX.FL.W.0012.000000T0000Z-000000T0000Z/
/WOON1.1.ER.000000T0000Z.170520T1220Z.000000T0000Z.NO/
1047 AM CDT Sat May 20 2017
The Flood Warning continues for
The Wahoo Creek At Wahoo.
* At 10:32 AM Saturday the stage was 22.4 feet...or 1.4 feet above
flood stage.
* Flood stage is 21.0 feet.
* Impact...at 21.0 feet...At this level County Road J downstream of
Wahoo begins to flood.
&&
LAT...LON 4120 9669 4121 9661 4119 9657 4118 9659
4119 9662 4118 9668
$$
NEC155-210647-
/O.EXT.KOAX.FL.W.0006.000000T0000Z-170522T0309Z/
/ITHN1.1.ER.170520T1115Z.170521T0000Z.170521T0909Z.NR/
1047 AM CDT Sat May 20 2017
The Flood Warning continues for
The Wahoo Creek At Ithaca.
* At 10:15 AM Saturday the stage was 19.2 feet...or 0.2 feet above
flood stage.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.9 feet by this
evening. The river will fall below flood stage early tomorrow.
* Impact...at 22.0 feet...The access road south of town is likely to
flood. In addition, a low spot along Highway 66 just east of the
gage site will flood.
&&
LAT...LON 4118 9659 4119 9657 4110 9644 4109 9646
$$
NEC025-210647-
/O.EXT.KOAX.FL.W.0007.000000T0000Z-170521T2230Z/
/GRNN1.1.ER.170520T0945Z.170520T1345Z.170521T0430Z.NO/
1047 AM CDT Sat May 20 2017
The Flood Warning continues for
The Salt Creek At Greenwood.
* At 10:15 AM Saturday the stage was 22.4 feet...or 2.4 feet above
flood stage.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* Impact...at 22.0 feet...County roads begin to flood in the vicinity
of the gage site.
&&
LAT...LON 4101 9644 4101 9641 4095 9643 4090 9658
4090 9665
$$
NEC155-210647-
/O.EXT.KOAX.FL.W.0008.000000T0000Z-170522T1600Z/
/ASDN1.1.ER.000000T0000Z.170521T0000Z.170521T2200Z.NO/
1047 AM CDT Sat May 20 2017
The Flood Warning continues for
The Salt Creek At Ashland.
* There is no current observed data.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 19.9
feet this evening.
* Impact...at 20.0 feet...Local levees are threatened with
overtopping, especially the right bank levee.
&&
LAT...LON 4104 9642 4106 9632 4104 9631 4101 9641
4101 9644
$$374
WGUS83 KOAX 201906
FLSOAX
Flood Statement
National Weather Service Omaha/Valley Nebraska
206 PM CDT Sat May 20 2017
...The Flood Warning continues for...
Wahoo Creek At Ithaca affecting Saunders County.
Salt Creek At Greenwood affecting Cass County.
Salt Creek At Ashland affecting Saunders County.
...The Flood Warning continues for...
Wahoo Creek At Wahoo affecting Saunders County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through areas where water covers the road. The
water depth may be too great to allow your vehicle to pass safely.
Turn around...don't drown!
Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax
&&
NEC155-211006-
/O.CON.KOAX.FL.W.0012.000000T0000Z-000000T0000Z/
/WOON1.1.ER.000000T0000Z.170520T1220Z.000000T0000Z.NO/
206 PM CDT Sat May 20 2017
The Flood Warning continues for
The Wahoo Creek At Wahoo.
* At 10:32 AM Saturday the stage was 22.4 feet...or 1.4 feet above
flood stage.
* Flood stage is 21.0 feet.
* Impact...at 21.0 feet...At this level County Road J downstream of
Wahoo begins to flood.
&&
LAT...LON 4120 9669 4121 9661 4119 9657 4118 9659
4119 9662 4118 9668
$$
NEC155-211006-
/O.EXT.KOAX.FL.W.0006.000000T0000Z-170521T2000Z/
/ITHN1.1.ER.170520T1115Z.170520T1645Z.170521T0200Z.NO/
206 PM CDT Sat May 20 2017
The Flood Warning continues for
The Wahoo Creek At Ithaca.
* At 1:15 PM Saturday the stage was 19.3 feet...or 0.3 feet above
flood stage.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* Impact...at 22.0 feet...The access road south of town is likely to
flood. In addition, a low spot along Highway 66 just east of the
gage site will flood.
&&
LAT...LON 4118 9659 4119 9657 4110 9644 4109 9646
$$
NEC025-211006-
/O.EXT.KOAX.FL.W.0007.000000T0000Z-170521T2100Z/
/GRNN1.1.ER.170520T0945Z.170520T1345Z.170521T0300Z.NO/
206 PM CDT Sat May 20 2017
The Flood Warning continues for
The Salt Creek At Greenwood.
* At 1:15 PM Saturday the stage was 21.6 feet...or 1.6 feet above
flood stage.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* Impact...at 20.0 feet...Additional lowland flooding continues.
Downstream at Ashland and its outskirts; both become threatened
with high water.
&&
LAT...LON 4101 9644 4101 9641 4095 9643 4090 9658
4090 9665
$$
NEC155-211006-
/O.EXT.KOAX.FL.W.0008.000000T0000Z-170522T1545Z/
/ASDN1.1.ER.000000T0000Z.170521T0000Z.170521T2145Z.NO/
206 PM CDT Sat May 20 2017
The Flood Warning continues for
The Salt Creek At Ashland.
* There is no current observed data.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 19.2
feet this evening.
* Impact...at 20.0 feet...Local levees are threatened with
overtopping, especially the right bank levee.
&&
LAT...LON 4104 9642 4106 9632 4104 9631 4101 9641
4101 9644
$$478
WGUS83 KOAX 210448
FLSOAX
Flood Statement
National Weather Service Omaha/Valley Nebraska
1148 PM CDT Sat May 20 2017
...The Flood Warning is cancelled for...
Salt Creek At Greenwood affecting Cass County.
...The Flood Warning continues for...
Salt Creek At Ashland affecting Saunders County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through areas where water covers the road. The
water depth may be too great to allow your vehicle to pass safely.
Turn around...don't drown!
Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax
&&
NEC025-210518-
/O.CAN.KOAX.FL.W.0007.000000T0000Z-170521T2100Z/
/GRNN1.1.ER.170520T0945Z.170520T1345Z.170520T2220Z.NO/
1148 PM CDT Sat May 20 2017
The Flood Warning is cancelled for
The Salt Creek At Greenwood.
* At 11:15 PM Saturday the stage was 17.1 feet...or 2.9 feet below
flood stage.
* Flood stage is 20.0 feet.
* Fell below flood stage at 5:20 PM Saturday.
* Forecast...The river will continue to fall to 7.0 feet by Monday
morning.
&&
LAT...LON 4101 9644 4101 9641 4095 9643 4090 9658
4090 9665
$$
NEC155-211948-
/O.EXT.KOAX.FL.W.0008.000000T0000Z-170522T0830Z/
/ASDN1.1.ER.000000T0000Z.170521T0600Z.170521T1430Z.NO/
1148 PM CDT Sat May 20 2017
The Flood Warning continues for
The Salt Creek At Ashland.
* There is no current observed data.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 18.0
feet around midnight...then fall below flood stage by late
Sunday morning.
* Impact...at 18.0 feet...The Silver Street bridge closes to traffic.
&&
LAT...LON 4104 9642 4106 9632 4104 9631 4101 9641
4101 9644
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at May 20, 3:30 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, May 20, 3:30 AM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Omaha/Valley NE 330 AM CDT Sat May 20 2017 .SHORT TERM...(Today through Monday) Issued at 323 AM CDT Sat May 20 2017 Ending precipitation chances this evening is the primary forecast concern. Upper low was still spinning in the central Rockies this morning, and was finally making a push to the east toward southwest Nebraska. Continued moisture transport from the Southern Plains into Nebraska and Iowa ahead of the low was providing ample fuel for precipitation as impulses rotate into the region. One impulse was moving through early this mornings, sparking bands of moderate showers with a few lightning strikes from time to time. Model output is consistent in moving low center into northeast Nebraska late this afternoon then on into Minnesota by 12Z Sunday. Thus the trend for decreasing rain chances will commence from south to north this afternoon, with all precip exiting to the north and northeast overnight. Shorter range mesoscale models suggest current band of precipitation will lift north into northeast Nebraska early today, with one more area developing in its wake. Best consensus of model output shows showers associated with this area will move north of Interstate 80 by 18Z, with showers persisting into the evening in northeast Nebraska and west central Iowa nearer core of low center. Upper low is forecast to drift north to just north of Minnesota and Lake Superior on Monday, leaving our area in cyclonic flow regime then. Also, a potent trough is expected to rotate south on west side of low, entering then Northern and Central Plains Monday afternoon. Steepening lapse rates under cooling aloft, combined with lingering mid level moisture suggests scattered showers and isolated thunderstorms are likely over much of the area Monday afternoon, focusing along cold front attendant to upper trough. Thus will maintain our current forecast for precipitation then. Given steep lapse rates, MUCAPE values approaching 1500 J/kg, and moderate shear, a few storms could get a little frisky Monday afternoon. As such, SPC has much of eastern Nebraska and southwest Iowa in a marginal risk for severe. Otherwise cool temperatures will remain in place this afternoon under clouds, precipitation and northeast to north winds. A bit warmer temperatures in the 60s should return for Sunday with decreasing clouds from southwest to northeast as low drifts farther away. Will likely surge into the lower 70s Monday as southwest flow ahead of cold front provides for a brief warming opportunity before convection fires in the afternoon. .LONG TERM...(Monday night through Friday) Issued at 323 AM CDT Sat May 20 2017 Showers and a few thunderstorms will continue through Monday evening as cold front moves through under lingering instability. A few showers are then again possible Tuesday with cyclonic flow regime remaining overhead and perhaps a secondary shortwave trough rotating through the region. A relatively dry and warmer period will follow for the rest of the week when mid level flow flattens between exiting Great Lakes low and a developing trough in the Pacific Northwest. Highs in the lower 60s Tuesday should warm to near 70 Wednesday, then well into the 70s if not higher by Thursday and Friday. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1100 PM CDT Fri May 19 2017 Periods of showers and isolated thunderstorms will continue across the area through 15Z as upper low coming out of Colorado lifts toward southwest Minnesota during the period. IFR cigs are expected to prevail through much of the period before improving toward 00Z as the system moves north of the area. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...Dergan LONG TERM...Dergan AVIATION...Fobert
Hazardous weather outlook, May 20, 4:14 AM CDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 414 AM CDT Sat May 20 2017 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-202315- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 414 AM CDT Sat May 20 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT There may be an isolated rumble of thunder within scattered showers affecting eastern Nebraska and southwest Iowa today. No severe storms are expected. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Thunderstorms are possible Monday afternoon as a cold front sweeps through the area. A few strong thunderstorms with gusty winds and hail are possible then. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 11:36 PM CDT | Areal Flood Warning | OAX | Butler, Platte | 6 hr |
| May 20, 2:47 AM CDT | River Flood Warning | OAX | Saline | 70 hr |
| May 20, 4:31 AM CDT | River Flood Warning | OAX | Saunders | 38 hr |
| May 20, 4:31 AM CDT | River Flood Warning | OAX | Saunders | 54 hr |
| May 20, 5:05 AM CDT | River Flood Warning | OAX | Otoe | 3 days |
| May 20, 5:05 AM CDT | River Flood Warning | OAX | Cass | 64 hr |
| May 20, 6:47 AM CDT | River Flood Warning | OAX | Saline | 48 hr |
| May 20, 7:54 AM CDT | River Flood Warning | OAX | Saunders | 24 hr |
| May 20, 8:22 AM CDT | Areal Flood Warning | OAX | Gage, Saline | 45 hr |
| May 20, 8:44 AM CDT | Areal Flood Warning | OAX | Saunders | 26 hr |
| May 20, 10:40 AM CDT | Areal Flood Warning | OAX | Saline | 24 hr |
| May 20, 10:49 AM CDT | River Flood Warning | OAX | Cass, Sarpy | 42 hr |
| May 20, 1:19 PM CDT | Areal Flood Warning | OAX | Jefferson | 24 hr |
| May 20, 2:24 PM CDT | Areal Flood Advisory | OAX | Jefferson | 12 hr |
Nearby
River Flood Warnings in Nebraska, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.